Warning!!!

I havnt been online or pretty much been engaged in life for the past 8 days.Why?...TRAMADOL. I was told I needed to get these pain killers out of my body before starting LDN. No problem I thought as my gp had reasurred me these were non toxic and were not addictive. I have taken them for last 15 years for fibro pain(never took it away just took edge off it) Last Saturday at around 4 am will stand out in my mind forever as I stood in the shower hugging myself as the water on lowest pressure felt like shots hitting my poor body,I actually thought if I did die now it would be preferable to continuing.words cannot convey the mental and physical experience I have gone through . Today is first day I can tolerate being around my family so I feel I have turned the corner. If you intend to ever go through this yourself please arm yourself with distractions (thank you Eddie Vedder; Pearl Jam on a constant loop) comfort food in fridge ,zero capsules which help with screaming muscle cramps due to fact they contain magnesium and belief that what doesn't kill you makes you stonger.I feel a fog has lifted from my body which was numbed down physically, silly me thinking that medication only hit my pain receptors.Today for first time in years I asked for a hug and I felt it.So yes pain relief is needed but not at expense of what I experienced. Hope I am making some sense..Linda

17 Replies

oldestnewest
  • Wow!! Nightmare!!! I hope things continue to improve for you. Hugs are important. Take care :) XX

  • I can't believe your doc told you they were not addictive 😡😡😡. Poor you I can only imagine the pain and trauma you have been through withdrawing from this drug. Time with your family is important and I'm glad you now feel able to be with them. Sending you squishy cuddles, my Granddaughters name for the cuddles that Granny gets as her old bones are sore, 💖💖. Wishing you as good a night as possible. Be kind to yourself. Dianne😀X

  • Hi lindabre

    I am so genuinely sorry to read this and what your dcotr has told you as Tramadol is an addictive narcotic according to *Drugs.Com please see the information below from their cache on Tramadol:

    *Tramadol may be habit-forming, even at regular doses. Take this medicine exactly as prescribed by your doctor. Never share the medicine with another person. MISUSE OF NARCOTIC PAIN MEDICATION CAN CAUSE ADDICTION, OVERDOSE, OR DEATH, especially in a child or other person using the medicine without a prescription.

    I would be very tempted to go back and see a different doctor and discuss with them exactly how you are feeling? I want to sincerely wish you all the best of luck and please take care of yourself.

    All my hopes and dreams for you

    Ken

  • What terrible things to have to experience, first the numbness, and then the withdrawal. But so great that you were able to successfully get through all of it!

    May I ask what is LDN & what is it supposed to do for your pain? Maybe Lidocain?

  • LDN = Low Dose Naltrexone. It's a treatment for MS and opioid dependence. It's been found to help Fibro in low doses apparently.

  • Thanks, I had no idea that LDN was used to treat fibro. Will you please keep us posted as to how it works for you? I hope it will be a great help to you!

  • Makes perfect sense to me. Glad you have managed to get through it. This is why I am wary of meds although not sure how long I can hold out without them. 😟

  • After reading this i am glad that i cant take them. I tried a couple of times but they made me sick and dizzy.

    Hubby takes them occasionally when his pain is bad...

    Sue :)

  • I have been on tramadol for 11 years and i am dreading the day i am told to come off of it did you do it in one go or was you weaned offof it manythanks

  • omg. my mum was put on those, hallucinations well lets just say mum was mum in June had my bday lunch with laughs, by sept she wasn't mum doing weird things, by November she had completely gone mentally and was in Hosp. i was fit to murder someone, they weaned her off them too slow. no she didn't recover she has dementia. i blame the tramadol coz she was fine before. id never touch opioids id rather suffer the pain. hope you feel better soon.

  • Hi woopcushen, I am so gneuinely sorry to read this about your mum, and I would like to send her all the very best of luck.

  • Was prescribed tramadol October 14 when hospitalised with a blood clot on brain and allergic to codeine and morphine. I did need it for a few weeks but so much better when I realised it was having huge unwanted side effects. Went cold turkey for a few days and it was awful....shakey, weepy, pain, sick,weak, wobbly, sweaty etc etc just as described. But oh so much better the other side. Very addictive drug......wouldn't touch it again if at all possible. Swapped mine for amitriptyline....so much kinder. :-)

  • Hi moo196, I am so gneuinely sorry to read this and I would like to genuinely wish you all the best of luck, and please take care of yourself.

  • Great post. It's all too easy to find yourself years on and on taking meds, never really thinking about their impact until you need to stop taking them. Thnak you for taking the time to write this, hugely important and informative. As others have said your GP is mad if he/she thinks these aren't addictive, they are an opiate!!

    I wish you well in your onward journey.

  • It is amazing the lack of go good information on meds. I can remember being g given Ativanmany years back for insomnia. I was rushed to hospital for something else else and the specialist commented on the tablets and said I should get off them asap if I could. Well that should have been a warning. Never worried as my GP said I could be on the forums if need be. I now know they are more addictive than heroin. It took two years of hell before they were out of my system.

    I know they often give Tramadolafter an op. normally on a short term basis. My GP gave me them and I must admit they helped the pain butI had a constant strange headache and didn't feel in this world. I persevered for 6 weeks and just stopped them dead, now I know it is not to be recommended as as you say they can be highly addictive. Of course if they had helped and I had felt OK I might have carried on. Sometimes it us a terrible balancing act isn't it. Until we stop a tablet written don't realuse how blunted our feelings have been and how dissociated we have been from life.

    Iam so glad you have turned the corner. I know Pregablin can be the same so I have always had the lowest dose that just takes the edge off to make sure life is bearable but I can still function.x

  • did your doctor not give you a plan to slowly come of them because he should have 1time over a Xmas period I ran out was new to mediation so thought I could get through to the doctors open bit I was so I'll and bring sick an told not to forget to get meds on time I do now I have a alarm 🔔 for to remind me to order

  • Yeah, I was told the same about Seroxat (Paroexetine) when I went on them. Had lots of withdrawal symptoms, when I stopped them over unbearable side-effects. I told the doctor and he checked and said it wasn't them, as it wasn't listed in 'the book' (British Pharmacopeia). It is now, I was just one of the early uses of it and so no one had reported enough side-effects yet for it to be in the list of known problems.

    Hang in there, it does get easier and once it does, it feels better. Good luck.

You may also like...